I did fall off the earth for awhile...
I fell off the earth, for good reason.
I had a severe reaction to ibuprofen and ended up with something called Toxic Epidermal Necrolysis. For a few days, my husband thought I was going to die. The odds were against me, 1 in 3 do not survive this. Basically, my skin was dying and sloughing off and I ended up at Loyal University Burn Center, being treated as a burn victim.
Here is a website about TENs, FYI.
Here are pictures of me in the hospital. Be warned, they are NOT easy to look at.
Password is 14abcd
The reaction started on April 27 with my eyes burning and itching. I was released from the hospital on May 12. I have a few months' convalescence ahead of me, but I am alive and doing very well. My skin is healing, though I do look like a burn victim because it is red and raw-looking in many places on my chest, back and face. No scarring, thankfully. However, my eyes are still healing and are very sensitive. My corneas and inner eyelids were completely blistered and I am extremely lucky to have my eyesight at all. It will be several months before they go back to normal (if they ever completely do). I have good days and bad days with my vision.
All this from an over the counter drug that people take every day. I can no longer take any NSAID-type medication and you can bet your life that I will be seriously watching what I put into my body and my childrens' bodies from now on. If you use NSAIDS, please reconsider. This is rare, but I am proof of what can happen. Loyola sees 2 to 3 cases of this per month, so it is out there, and the more mild form of it, called Steven Johnson Syndrome (the skin doesn't slough off) is far more common than the TENs. If you EVER take an NSAID and start to develop a rash and fever, or your eyes start to burn and itch after taking it, head immediately to an ER.
Take care and God bless,